Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2005, 2:27 PM CDT for Pike County, Missouri; Pike County, Illinois. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 8, 2005, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:35 PM CDT | TSTM WND DMG | Frankford, MO | NUMEROUS LARGE TREE LIMBS DOWN ON THE EAST SIDE OF TOWN |
| Jun 8, 2:40 PM CDT | TSTM WND GST 0 | Pleasant Hill, IL | NUMEROUS TREES DOWN...SOME BLOCKING ROADS AND KNOCKING DOWN POWERLINES |
| Jun 8, 2:45 PM CDT | TSTM WND DMG | Curryville, MO | LARGE TREE LIMBS DOWN |
| Jun 8, 2:50 PM CDT | TSTM WND DMG | Bowling Green, MO | NUMEROUS LARGE TREE LIMBS DOWN ON THE NORTH SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 8, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081928
SVRLSX
ILC149-MOC163-082015-
/O.NEW.KLSX.SV.W.0119.050608T1927Z-050608T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN NORTHEAST MISSOURI
PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 315 PM CDT
* AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF PITTSFIELD TO 6 MILES
NORTHEAST OF FRANKFORD TO 13 MILES WEST OF SPENCERBURG...OR ALONG A
LINE EXTENDING FROM 20 MILES EAST OF QUINCY TO 11 MILES SOUTHEAST
OF HANNIBAL TO 12 MILES NORTHWEST OF VANDALIA...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPENCERBURG
CURRYVILLE
LOUISIANA
PIKE
BOWLING GREEN
ATLAS
PITTSFIELD
NEW HARTFORD
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3980 9084 3944 9146 3916 9139 3924 9095
3941 9078
$$
BYRD3 follow-up statements
000
WWUS53 KLSX 081954
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED JUN 8 2005
ILC149-MOC163-082015-
/O.CON.KLSX.SV.W.0119.000000T0000Z-050608T2015Z/
PIKE IL-PIKE MO-
253 PM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR PIKE
COUNTY...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM BAYLIS TO 5 MILES SOUTHWEST OF
CURRYVILLE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ST. CLEMENT...CYRENE...ASHLEY...PITTSFIELD...MARTINSBURG...NEW
HARTFORD...EDGEWOOD...INDEPENDENCE...EOLIA AND TIME.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3982 9082 3944 9146 3916 9139 3924 9095
3941 9078 3957 9060
$$
BYRD000
WWUS53 KLSX 081957 CCA
SVSLSX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED JUN 8 2005
ILC149-MOC163-082015-
/O.CON.KLSX.SV.W.0119.000000T0000Z-050608T2015Z/
PIKE IL-PIKE MO-
253 PM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR PIKE
COUNTY ILLINOIS AND PIKE COUNTY MISSOURI...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM BAYLIS TO 5 MILES SOUTHWEST OF
CURRYVILLE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ST. CLEMENT...CYRENE...ASHLEY...PITTSFIELD...MARTINSBURG...NEW
HARTFORD...EDGEWOOD...INDEPENDENCE...EOLIA AND TIME.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3982 9082 3944 9146 3916 9139 3924 9095
3941 9078 3957 9060
$$
BYRD000
WWUS53 KLSX 082012
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT WED JUN 8 2005
ILC149-MOC163-082021-
/O.EXP.KLSX.SV.W.0119.000000T0000Z-050608T2015Z/
PIKE IL-PIKE MO-
311 PM CDT WED JUN 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY MISSOURI AND PIKE
COUNTY ILLINOIS WILL BE ALLOWED TO EXPIRE AT 315 PM...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTIES.
LAT...LON 3982 9082 3944 9146 3916 9139 3924 9095
3941 9078 3957 9060
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 AM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 8, 4:00 AM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT WED JUN 8 2005 .DISCUSSION... JUICY AIR WITH DEWPOINTS IN THE 70S CONTINUES TO STREAM UP OUT OF THE GULF INTO THE PLAINS THIS MORNING. LOW LEVEL JET IS SCREAMING OVER THE PLAINS TOO AT 30 TO 50 KTS THIS MORNING ACCORDING TO THE RUC...AND WEVE GOT A BIG OLD UGLY MCS MOVING ACROSS NORTHEAST NEBRASKA...EASTERN SOUTH DAKOTA...AND MINNESOTA THIS MORNING TO PROVE IT. OLD-SCHOOL CFM VECTORS OFF THE RUC AND NAM WOULD TEND TO WANT TO DROP THE MCS SOUTH OVER THE NEXT FEW HOURS...WHILE THE NEWER FORWARD PROPAGATING VECTORS WANT TO MOVE THE MCS EAST-NORTHEAST. THERE SEEMS TO BE A DISTINCT--IF SLOW--SOUTHWARD PUSH TO THE ECHOMASS SO THE ORIGINAL CFM VECTORS WOULD SEEM TO BE DOING BETTER WITH THIS SYSTEM. THIS SOUTHWARD PUSH MIGHT BE IN RESPONSE TO THE VEERING OF THE LOW LEVEL JET AND SUBSEQUENT SOUTHEASTWARD MIGRATION OF THE GREATEST MASS CONVERGENCE... REGARDLESS...IT SEEMS AS THOUGH THIS MCS HAS CENTRAL AND SOUTHERN IOWA IN ITS SIGHTS...AND POSSIBLY EVEN NORTHERN MISSOURI. WOULD EXPECT THE MCS TO GRADUALLY DIE OUT AS THE LOW LEVEL JET WEAKENS THIS MORNING...BUT THE BOUNDARIES IT LEAVES BEHIND SHOULD CONTINUE TO PROPAGATE SOUTHEAST INTO OUR AREA. NAM FORECAST SOUNDINGS FOR NORTHEAST AND CENTRAL MISSOURI SHOW IN EXCESS OF 6000 J/KG OF CAPE. NCEP WAS THINKING THAT THE NAM MIGHT BE OVERDONE WITH ITS MOISTURE FORECASTS TODAY...BUT EVEN IF WE KNOCK OFF 2000 JOULES...4000 CAPE IS STILL ENOUGH TO RAISE THE BLOOD PRESSURE OF ANY WARNING FORECASTER. 0-6KM BULK SHEAR ISNT ALL THAT IMPRESSIVE THIS AFTERNOON OVER THE STATE...WITH MAXIMUM VALUES MAYBE AS HIGH AS 30-35 KTS OVER NORTHERN SECTIONS...BUT WITH 4000-6000 CAPE AND LITTLE OR NO CINH WE COULD SEE SOME ORGANIZED MULTICELLS/QLCS DEVELOPMENT. NO REAL WAY OF TELLING EXACTLY WHERE THE CELLS WILL POP THIS AFTERNOON SO IVE BROAD BRUSHED CHANCE POPS ACROSS THE AREA WITH THE HIGHEST PROBABILITIES UP IN NORTHERN MISSOURI...BUT EXPECT THAT JUST ABOUT ANYWHERE IN THE CWFA COULD SEE RAIN TODAY. IN FACT...A FEW CELLS HAVE FORMED IN THE MID-LEVEL INSTABILITY OVER EASTERN MISSOURI AND SOUTHWEST ILLINOIS. NOTHING MORE THAN ISOLATED IN COVERAGE AT THIS TIME...BUT I HAVE INCLUDED ISOLATED WORDING IN THE FORECAST THIS MORNING. THE FORECAST DOESNT GET ANY EASIER AFTER TODAY... WE STAY STUCK IN THIS SOUTHWEST FLOW ALOFT INTO THE WEEKEND. WITH MCS DEVELOPMENT OVER THE PLAINS EACH NIGHT WELL SEE THEIR REMNANTS SHUTTLING ACROSS THE MID-MISSISSIPPI VALLEY EACH DAY. I STILL THINK THE PRIMARY RAIN THREAT WILL BE ACROSS CENTRAL AND NORTHERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS WHERE THERE WILL BE LESS INFLUENCE FROM THE UPPER RIDGING TO OUR EAST...BUT CANT RULE OUT RAIN FOR ANYWHERE OVER THE CWFA. HAVE THEREFORE KEPT VARYING DEGREES OF CHANCE WORDING IN THE FORECAST INTO THE WEEKEND. GUIDANCE TEMPERATURES CONTINUE TO LOOK PRETTY REASONABLE SO IVE FOLLOWED THEM CLOSELY...WITH A MINOR TWEAK UPWARD IN THE FIRST 2 DAYS AS A NOD TO PERSISTENCE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
Hazardous weather outlook, Jun 8, 6:20 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT WED JUN 8 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 620 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ELSEWHERE... THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES... COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE ATMOSPHERE VERY UNSTABLE. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. CARNEY
In the hours before
Local storm report, Jun 8, 2:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KNOX CITY 40.14N 92.01W
06/08/2005 KNOX MO TRAINED SPOTTER
TREE LIMBS DOWN
0145 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2005 0 MPH ADAMS IL TRAINED SPOTTER
TRR LIMBS DOWN
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 26 min |
| Jun 7, 9:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| Jun 8, 12:25 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 50 min |
| Jun 8, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 51 min |
| Jun 8, 1:33 PM CDT | Tornado Warning | LSX | Lewis, Marion, Shelby | 44 min |
| Jun 8, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 33 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 40 min |
| Jun 8, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 62 min |
| Jun 8, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 48 min |
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 36 min |
| Jun 8, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 44 min |
| Jun 8, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 24 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 61 min |
| Jun 8, 1:48 PM CDT | Tornado Warning | LSX | Adams | 42 min |
| Jun 8, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin | 41 min |
| Jun 8, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.